This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor: Drs. A. L. Skinner and F. C. Moll presented a report on "Hypernatremia Accompanying Infant Diarrhea" in the December issue of the A. M. A. Journal of Diseases of Children (Vol. 92:562 ). A surprisingly large number of their patients developed edema, paralysis, and convulsions; two of their twelve patients died.
It was not pointed out that five out of six patients in whom serum potassium analyses were made had hypokalemia. It would appear that potassium deficiency could not be excluded as a component in the symptomatology of some of their patients.
KEITEL H. HYPOKALEMIA. AMA Am J Dis Child. 1957;93(6):713. doi:10.1001/archpedi.1957.02060040715013
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: